Alert archive / Arkansas / Tornado Warnings in 2017
Tornado Warning 1, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Feb 7, 2017, 1:10 AM CST for Baxter County, Fulton County, Izard County, Arkansas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2017, 1:10 AM CST (07:10 UTC)
- Expired
- Feb 7, 2017, 1:28 AM CST
- In force
- 18 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Baxter County, AR, Fulton County, AR, Izard County, AR
The radar
The Springfield radar (KSGF), 153 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 6, 10:59 PM CST | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 490 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.4
The text
As transmitted.
099
WFUS54 KLZK 070710
TORLZK
ARC005-049-065-070745-
/O.NEW.KLZK.TO.W.0001.170207T0710Z-170207T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
110 AM CST TUE FEB 7 2017
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Northwestern Izard County in north central Arkansas...
East central Baxter County in north central Arkansas...
Southwestern Fulton County in north central Arkansas...
* Until 145 AM CST
* At 109 AM CST, a severe thunderstorm capable of producing a tornado
was located over Norfork, or 9 miles south of Mountain Home, moving
northeast at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Norfork... Salesville...
Briarcliff... Bexar...
Rodney... Norfork Dam...
Cartney... Diamond Bay...
Shipp... Dolph...
Lone Rock... Elizabeth...
Mitchell... Jordan...
Wild Cherry...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3615 9237 3623 9241 3640 9204 3625 9194
TIME...MOT...LOC 0709Z 246DEG 28KT 3621 9232
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
461 follow-up statement
026
WWUS54 KLZK 070728
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
128 AM CST TUE FEB 7 2017
ARC005-049-065-070737-
/O.CAN.KLZK.TO.W.0001.000000T0000Z-170207T0745Z/
Izard AR-Baxter AR-Fulton AR-
128 AM CST TUE FEB 7 2017
...THE TORNADO WARNING FOR NORTHWESTERN IZARD...EAST CENTRAL BAXTER
AND SOUTHWESTERN FULTON COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 500 AM CST for
north central Arkansas.
&&
LAT...LON 3615 9237 3623 9241 3640 9204 3625 9194
TIME...MOT...LOC 0724Z 246DEG 28KT 3627 9215
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Feb 6, 11:42 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Feb 6, 11:42 PM CST, 1 hour 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 1142 PM CST Mon Feb 6 2017 .UPDATE... Updated for the 06z aviation discussion below. && .AVIATION... Thunderstorm development began around 04z and was largely tied to the higher terrain of the Ozarks and Ouachitas in western and norhtwestern Arkansas. However this activity will spread in coverage and move east with time. Have TEMPO groups for TSRA at most sites to account for expected convective trends. Expect some occasional MVFR conditions in showers and especially thunderstorms. Overall though, flight categories should mainly be of the VFR variety. The front associated with this convection will move through all terminals during the morning hours, with VFR conditions to follow. && PREV DISCUSSION...(ISSUED 246 PM CST Mon Feb 6 2017) SHORT TERM...Today Through Wednesday Observational data indicate overcast conditions prevailing across the state early this afternoon. Scattered, very light returns were noted from KLZK radar across west central and north central sections. Analysis of surface data indicates the warm front has reached a line from just south of Searcy, to near Salem. Upper level energy will continue to approach the mid south overnight. Low level moisture will continue to stream northward, aided by an increasing low level jet. By late tonight, thermodynamic and shear profiles will be support of organized, somewhat elevated convection. A limiting factor for widespread convective development will be substantial convective inhibition, as well as a lack of focused low level forcing. Upper level energy will continue quickly eastward on Tuesday, with precipitation chances diminishing from west to east during the morning hours. Compressional boundary layer flow will support well above normal temperatures for Tuesday. A cold front will approach late in the period, but not in time to affect temperatures on Wednesday. LONG TERM...Wednesday Night Through Monday Extended term will begin with surface high pressure building into the area. High over the plains will continue to sink southward into the region thru Thursday, bringing a rather quick cool-down to the area. I doubt max temperatures will make it out of the 40's and 50's, which is a significant departure from what is happening in the short term. The high will retreat eastward fairly quickly, allowing a southerly flow to reestablish itself Thursday night into Friday. High temps should surge back up into the 60's on Friday and into the 70's on Saturday. Another cold front will be approaching the area by the Sunday-Monday time frame, which should make for another round of thunderstorms. Aloft, NWLY flow will eventually give way to weak ridging by the weekend, as a closed low takes form across the southwestern US / NWRN Mexico. Timing of these systems is always suspect, and the models move it into the area just beyond the extended term. In any event, this system should throw show shortwaves across the area in the Sunday-Monday time frame.&& && .LZK Watches/Warnings/Advisories...NONE. && Aviation...64
Hazardous weather outlook, Feb 6, 11:35 PM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1135 PM CST MON FEB 6 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071100- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN- BRADLEY-DREW- 1135 PM CST MON FEB 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER PARTS OF WESTERN AND CENTRAL ARKANSAS. SOME OF THE STORMS COULD BE STRONG TO POSSIBLY SEVERE WITH LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREATS. THE BEST CHANCE FOR THESE THUNDERSTORMS ALONG AND NORTH OF A LINE FROM MENA...TO NEWPORT. A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR PARTS OF NORTHERN AND CENTRAL ARKANSAS THROUGH 5 AM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE THROUGH THE STATE TUESDAY. THIS WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS IN THE EAST TUESDAY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 56
In the hours before
Local storm report, Feb 7, 12:57 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1257 AM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 AM HAIL 5 E MOUNTAIN HOME 36.34N 92.29W
02/07/2017 E1.00 INCH BAXTER AR SOCIAL MEDIA
&&
51Special weather statement, Feb 7, 1:07 AM CST, 3 minutes before
Special Weather Statement National Weather Service Little Rock AR 107 AM CST TUE FEB 7 2017 ARZ003-004-012-013-070745- Marion AR-Searcy AR-Newton AR-Boone AR- 107 AM CST TUE FEB 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEWTON... NORTHWESTERN SEARCY...SOUTHWESTERN MARION AND SOUTHEASTERN BOONE COUNTIES UNTIL 145 AM CST... At 107 AM CST, Doppler radar was tracking a strong thunderstorm over Jasper, moving northeast at 45 mph. Nickel size hail will be possible with this storm. Locations impacted include... Yellville... Jasper... Western Grove... Pyatt... Valley Springs... Dugger... Olvey... Carver... Piercetown... Pruitt... Crawford... Summit... Everton... St. Joe... Pindall... Marble Falls... Ralph... Yardelle... Crossroad... Gum Springs in Newton County... A severe thunderstorm watch remains in effect until 500 AM CST for north central Arkansas. LAT...LON 3586 9321 3603 9332 3634 9275 3608 9257 TIME...MOT...LOC 0707Z 238DEG 39KT 3599 9319 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 11:47 PM CST | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 29 min |
| Feb 7, 12:39 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Marion | 51 min |
| Feb 7, 1:07 AM CST | Special Weather Statement | LZK | Newton | 38 min |
| Feb 7, 1:22 AM CST | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Pope, Van Buren | 38 min |
| Feb 7, 1:26 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 49 min |
| Feb 7, 1:46 AM CST | Flash Flood Warning | LZK | Boone, Marion, Newton, Searcy | 2 hr |
| Feb 7, 2:13 AM CST | Special Weather Statement | LZK | Cleburne | 47 min |
| Feb 7, 2:16 AM CST | Special Weather Statement | LZK | Baxter | 44 min |
| Feb 7, 3:45 AM CST | Special Weather Statement | LZK | Pulaski | 45 min |
| Feb 7, 4:29 AM CST | Flash Flood Warning | LZK | Lonoke, Pulaski, Saline | 3 hr |
| Feb 7, 4:37 AM CST | Special Weather Statement | LZK | Woodruff | 53 min |
| Feb 7, 4:43 AM CST | Severe Thunderstorm Warning | LZK | Prairie, White, Woodruff | 47 min |
| Feb 7, 4:46 AM CST | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Pike | 44 min |
| Feb 7, 4:56 AM CST | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski | 34 min |
| Feb 7, 5:28 AM CST | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, Pulaski | 47 min |
| Feb 7, 5:33 AM CST | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Saline | 42 min |
| Feb 7, 6:18 AM CST | Severe Thunderstorm Warning | LZK | Lonoke, Monroe, Prairie, Woodruff | 42 min |
| Feb 7, 6:43 AM CST | Special Weather Statement | LZK | Grant | 47 min |
| Feb 7, 6:47 AM CST | Severe Thunderstorm Warning | LZK | Grant, Pulaski, Saline | 32 min |
| Feb 7, 6:56 AM CST | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 34 min |
| Feb 7, 7:28 AM CST | Special Weather Statement | LZK | Prairie | 32 min |
Nearby
Tornado Warnings in Arkansas, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.